Translator Disclaimer
May 2021 McKean–Vlasov SDEs under measure dependent Lyapunov conditions
William R. P. Hammersley, David Šiška, Łukasz Szpruch
Author Affiliations +
Ann. Inst. H. Poincaré Probab. Statist. 57(2): 1032-1057 (May 2021). DOI: 10.1214/20-AIHP1106


We prove the existence of weak solutions to McKean–Vlasov SDEs defined on a domain DRd with continuous and unbounded coefficients and degenerate diffusion coefficient. Using differential calculus for the flow of probability measures due to Lions, we introduce a novel integrated condition for Lyapunov functions in an infinite dimensional space D×P(D), where P(D) is a space of probability measures on D. Consequently we show existence of solutions to the McKean–Vlasov SDEs on [0,). This leads to a probabilistic proof of the existence of a stationary solution to the nonlinear Fokker–Planck–Kolmogorov equation under very general conditions. Finally, we prove uniqueness under an integrated condition based on a Lyapunov function. This extends the standard monotone-type condition for uniqueness.

Nous démontrons l’existence de solutions faibles à des EDS de McKean–Vlasov définies sur un domaine DRd avec des coefficients continus et non bornés et un coefficient de diffusion dégénéré. En utilisant le calcul différentiel dû à Lions pour la loi de probabilité marginale, nous introduisons une nouvelle condition de Lyapunov dans un espace de dimension infinie D×P(D), où P(D) est l’espace de mesures de probabilité sur D. Ainsi nous démontrons l’existence, globale en temps sur [0,), de solutions à des EDS de McKean–Vlasov. Cela conduit également à une preuve probabiliste de l’existence d’une solution stationnaire à l’équation non linéaire de Fokker–Planck–Kolmogorov associée, sous des conditions très générales. Finalement, nous démontrons l’unicité sous nos conditions de Lyapunov. Nos conditions permettent notamment d’étendre la condition de monotonie sous laquelle est habituellement établie l’unicité.


We are grateful to Sandy Davie and Xīlíng Zhāng, both from the University of Edinburgh, for numerous discussions on the topic of this work and many helpful suggestions. Moreover, we are indebted to both referees for careful reading of the manuscript and their comments which helped significantly improve the paper.


Download Citation

William R. P. Hammersley. David Šiška. Łukasz Szpruch. "McKean–Vlasov SDEs under measure dependent Lyapunov conditions." Ann. Inst. H. Poincaré Probab. Statist. 57 (2) 1032 - 1057, May 2021.


Received: 4 September 2018; Revised: 20 April 2020; Accepted: 17 September 2020; Published: May 2021
First available in Project Euclid: 13 May 2021

Digital Object Identifier: 10.1214/20-AIHP1106

Primary: 60H10, 60K35
Secondary: 60K35

Rights: Copyright © 2021 Association des Publications de l’Institut Henri Poincaré


This article is only available to subscribers.
It is not available for individual sale.

Vol.57 • No. 2 • May 2021
Back to Top